MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)
Catalog Number 1003282
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medwatch report #mw5153105 states: during the cardiomems insertion procedure, the steelcore 18 wire was inserted into the left pulmonary artery.Once inserted it was noted that the wire had fractured.At the end of the procedure the wire was removed and noted to be fractured, but intact.No wire was left behind in the body.Product information listed below.
 
Additional Manufacturer Narrative
Attachment medwatch report #mw5153105.The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment nonconformities.The electronic lot history record (elhr) revealed no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that the guide wire was used in the pulmonary artery.It should be noted that the hi-torque guide wires instructions for use (ifu) states: ¿all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).¿ in this case, it is unlikely the deviation contributed to the reported issue.The investigation was unable to determine a conclusive cause for the reported break.Factors that may contribute to a guide wire break during use include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, excessive force, device support, or inadvertent mishandling.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported break.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19164914
Report Number2024168-2024-04994
Device Sequence Number18127176
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)250731(10)3082361
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1003282
Device Lot Number3082361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown